Alert archive / Missouri / Flash Flood Warnings in 1999
Flash Flood Warning 6, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jun 12, 1999, 3:18 PM CDT for Saint Louis County, City of Saint Louis, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 1999, 3:18 PM CDT (20:18 UTC)
- Expired
- Jun 12, 1999, 6:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties
The radar
The St Louis radar (KLSX), 32 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.3 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 157 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 927 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSTL 122017 FFWSTL MOC189-510-122315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 318 PM CDT SAT JUN 12 1999 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * FLASH FLOOD WARNING FOR... ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI ST. LOUIS CITY IN EAST CENTRAL MISSOURI * UNTIL 615 PM CDT * A BAND OF THUNDERSTORMS EXTENDED FROM WEST OF FARMINGTON NORTHEAST THROUGH THE ST LOUIS METRO AREA. THESE THUNDERSTORMS WILL MOVE SLOWLY NORTH NORTHEASTWARD...REPEATEDLY DUMPING HEAVY RAIN OVER ST LOUIS COUNTY AND CITY DURING THE NEXT THREE HOURS. * RAINFALL OF TWO TO TWO AND ONE HALF INCHES OF RAIN HAVE ALREADY FALLEN AT LAMBERT FIELD DURING THE LAST ONE TO TWO HOURS. ADDITIONAL RAIN AMOUNTS OF ONE TO TWO INCHES CAN BE EXPECTED DURING THE NEXT THREE HOURS CAUSING FLOODING OF LOW LYING AREAS AND SOME ROADS. IF FLASH FLOODING IS OBSERVED OR IMMINENT...MOVE QUICKLY TO HIGHER GROUNxD. NEVER DRIVE INTO AN AREA WHERE WATER COVERS THE ROAD... ESPECIALLY LOW-WATER BRIDGES GKS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 3:51 AM CDT, 11 hours 27 minutes earlier.
Area forecast discussion, Jun 12, 3:51 AM CDT, 11 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 351 AM CDT SAT JUN 12 1999 REVIEW OF YESTERDAY AFTERNOON'S SATELLITE IMAGERY INDICATED THAT SCATTERED THUNDERSTORMS DID INDEED FIRE UP ALONG THE AREA OF BEST DIFFERENTIAL HEATING OVR SOUTH CENTRAL MISSOURI...AS WELL AS ALONG OUTFLOW BOUNDARIES FROM PREVIOUS CONVECTION. I EXPECT THAT TODAY WILL BE SIMILAR TO YESTERDAY...ALTHOUGH MORE CLOUD COVER OVER THE AREA WILL MAKE IT MORE DIFFICULT TO SELECT PREFERRED AREAS OF DEVELOPMENT. MORE ORGANIZED CONVECTION WILL AGAIN REMAIN WEST OF OUR FORECAST AREA...BUT THIS WL CHANGE BY SUNDAY AS A SLOW MOVING UPR SHRTWV TROF AND AN ASSOCIATED COLD FRONT MOVE INTO OUR FORECAST AREA. LEFT EXIT AND RIGHT ENTRANCE REGIONS OF COUPLED JETS AT 200 MB WL ALSO PROVIDE UPPER SUPPORT FOR SHOWERS AND THUNDERSTORMS LATE SATURDAY INTO SUNDAY. AS A FIRST THOUGHT ON THE FORECAST...I HAVE MAINTAINED CHANCE POPS FOR TODAY AND SUNDAY...HOWEVER POPS MAY NEED TO BE INCREASED TO THE LIKELY CATEGORY BY LATER FORECAST SHIFTS IF SHOWERS AND THUNDERSTORMS FIRE ALONG THE SLOW MOVING COLD FRONT LATE SATURDAY INTO SUNDAY. MY PREFERRED MODEL WAS THE ETA. GUIDANCE TEMPS AND POPS LOOK REASONABLE. NO SIGNIFICANT CHANGES ARE EXPECTED TO THE EXTENDED FORECAST PRESENTLY. (PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY) CCF SGF EE 082/062 080/063 080 104444 JLN EE 081/062 080/063 080 104444 UNO EE 083/066 081/064 081 104444 VIH EE 085/068 082/066 082 104444 VESPER
In the hours before
Special weather statement, Jun 12, 11:25 AM CDT, 3 hours 53 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ009-010-018-019-026- 027-034>036-041-042-047>052-059>065-072>075-084-085-099-130100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1125 AM CDT SAT JUN 12 1999 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA THIS AFTERNOON AND EARLY THIS EVENING. WARM...HUMID AND UNSTABLE AIR OVER THE CENTRAL U.S. WILL FUEL THE DEVELOPMENT OF SCATTERED THUNDERSTORMS ACROSS THE REGION THIS AFTERNOON. AS HAS BEEN THE CASE THE LAST SEVERAL DAYS...A FEW OF THE STORMS MAY BECOME SEVERE PRODUCING DAMAGING DOWNBURST WINDS AND HAIL TO ONE INCH IN DIAMETER. THE THREAT OF ANY SEVERE WEATHER SHOULD DIMINISH AROUND SUNSET... HOWEVER THERE WILL REMAIN A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGHOUT TONIGHT. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WITH ANY OF THE STORMS BOTH THIS AFTERNOON AND TONIGHT. STORM SPOTTER GROUPS AND AREA EMERGENCY MANAGERS SHOULD MONITOR WEATHER INFORMATION THIS AFTERNOON AND EARLY TONIGHT FOR POSSIBLE SKYWARN ACTIVATION. THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NWS OFFICE IN ST. LOUIS. AREAS INCLUDED ARE PARTS OF CENTRAL...NORTHEAST AND EAST CENTRAL MISSOURI...AND SOUTHWEST ILLINOIS. GLASS
Special weather statement, Jun 12, 11:25 AM CDT, 3 hours 53 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ009-010-018-019-026- 027-034>036-041-042-047>052-059>065-072>075-084-085-099-130100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1125 AM CDT SAT JUN 12 1999 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA THIS AFTERNOON AND EARLY THIS EVENING. WARM...HUMID AND UNSTABLE AIR OVER THE CENTRAL U.S. WILL FUEL THE DEVELOPMENT OF SCATTERED THUNDERSTORMS ACROSS THE REGION THIS AFTERNOON. AS HAS BEEN THE CASE THE LAST SEVERAL DAYS...A FEW OF THE STORMS MAY BECOME SEVERE PRODUCING DAMAGING DOWNBURST WINDS AND HAIL TO ONE INCH IN DIAMETER. THE THREAT OF ANY SEVERE WEATHER SHOULD DIMINISH AROUND SUNSET... HOWEVER THERE WILL REMAIN A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGHOUT TONIGHT. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WITH ANY OF THE STORMS BOTH THIS AFTERNOON AND TONIGHT. STORM SPOTTER GROUPS AND AREA EMERGENCY MANAGERS SHOULD MONITOR WEATHER INFORMATION THIS AFTERNOON AND EARLY TONIGHT FOR POSSIBLE SKYWARN ACTIVATION. THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NWS OFFICE IN ST. LOUIS. AREAS INCLUDED ARE PARTS OF CENTRAL...NORTHEAST AND EAST CENTRAL MISSOURI...AND SOUTHWEST ILLINOIS. GLASS
Local storm report, Jun 12, 12:57 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT ...RETRANSMITTED...
NATIONAL WEATHER SERVICE ST LOUIS MO
842 AM CDT SAT JUN 12 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1130 AM ST PETERS MO 60 MPH TSTM GUST
06/11/99 ST CHARLES TREES DOWN NEAR ST CHARLES
COMMUNITY COLLEGE
1130 AM COTTLEVILLE MO 60 MPH TSTM GUST
06/11/99 ST CHARLES SOME TREES DOWN IN
COTTLEVILLE
1135 AM ST PETERS MO 80 MPH TSTM GUST
06/11/99 ST CHARLES UNOFFICIAL WIND MEASURED
AT CORNER OF MEXICO RD/MID
RIVERS MALL DR 82 MPH
SEVERAL TREES AND POWER
LINES DOWN ACROSS CITY OF
ST PETERS
1205 PM BATCHTOWN IL 60 MPH TSTM GUST
06/11/99 CALHOUN TREES REPORTED DOWN IN
BATCHTOWN ILLINOIS AREA
0145 PM PITTSFIELD IL 60 MPH TSTM GUST
06/11/99 PIKE SEVERAL TREES REPORTED
DOWN IN PITTSFIELD
0200 PM PORTLAND MO 65 MPH TSTM GUST
06/11/99 CALLAWAY NUMEROUS REPORTS OF TREES
DOWN IN
PORTLAND...REPORTED BY
COUNTY SHERIFF
0205 PM MIDDLETOWN MO 60 MPH TSTM GUST
06/11/99 MONTGOMERY A FEW TREES REPORTED DOWN
IN MIDDLETOWN BY
MONTGOMERY COUNTY SHERIFF
0240 PM VANDALIA IL 65 MPH TSTM GUST
06/11/99 FAYETTE SEVERAL TREES REPORTED
DOWN FROM VANDALIA
NORTHWARD TO THE
FAYETTE/SHELBY COUNTY LINE
0402 PM BELLEVILLE IL .75 INCH HAIL
06/11/99 ST CLAIR DIME SIZED HAIL COVERING
GROUND 4 MILES NORTH OF
BELLEVILLE..COUNTY SHERIFF
0531 PM FLORISSANT MO 1 INCH HAIL
06/11/99 ST LOUIS ONE INCH DIAMETER HAIL
REPORTED BY AMATEUR RADIO
PERSONNEL N SIDE
FLORISSANT, MISSOURINearby
Flash Flood Warnings in Missouri, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.